Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Started vomiting, have diarrhea and fever. Should I continue taking norflox tz?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
I started with vomiting once, 4 days ago, since that instance, I have been having diarrhea along with fever. I have been on Norflox TZ for the last 4 days. The fever subsided by the end of the third day but the diarrhea continues. I understand Norflox TZ also causes diarrhea. What should I do? Should I continue to take Norflox beyond 5 days?
Posted Thu, 7 Feb 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 32 minutes later

Thank you for the query.

Norflox TZ should rather stop the diarrhea than cause it.
Mostly symptoms like yours(watery diarrhea and fever without blood in stool) are caused by viral infection. And you have been prescribed with antibiotics which are effective for bacterial infections and does not help with viral. Moreover, antibiotics could cause regular intestinal bacterias destruction and make your infection worse.
However if you have started antibiotics, you should take it as prescribed and should not stop it now.
What you should have now is antidiarrheal medicine (Loperamide 4 mg 3 times a day) and see if it will stop the diarrhea. If not, stool microbiology tests should be performed. You should also remember about proper fluid consumption.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Started vomiting, have diarrhea and fever. Should I continue taking norflox tz? 9 minutes later
Thank you. Will do. But, I also would like to bring to your attention that I do not have any fever now. It subsided at the end of 3 days. It is just the diarrhea that continues. So, isn't it a sign of infection having gone away now?

Besides the temperature suddenly XXXXXXX up to 101 F. it was not gradual. Perhaps this is an indication of a bacterial rather than a viral?

What microbiology tests should be performed?

Best Regards
Answered by Dr. Grzegorz Stanko 18 minutes later

I do not assume that it is for 100% viral infection. However it is most common. Sudden high fever and no blood in stools indicated viral infection (its like a regular flu where the temperature also rises very fast and is pretty high). Lack of fever now means that there is no acute infection present in the blood. But the intestine mucosa is either still infected or irritated after the infection. For sure lack of fever means that it is getting better.
Just note that viral infection usually does not need any antiviral medicines as human body can deal with it by its own immune system.
By microbiology tests I mean stool culture tests (to see what kind of bacterias is present in the stool and if any of them is causing diarrhea) and parasite tests.
And one more thing, you can add a probiotic to your diet (like intestines bacterial supplements or simple yogurt)
Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor